Rapidly convergent series are derived to efficiently evaluate a class of integrals involving the product of spherical Bessel functions of the first kind occurring in acoustic and electromagnetic scattering from circular disks and apertures. Depending on the involved parameters, the series can be further reduced to closed-form expressions in terms of generalized hypergeometric functions or Meijer G-functions, which can immediately be evaluated through current mathematical toolboxes. Numerical results are provided showing that the accuracy of the series representation can easily be controlled and that the proposed solutions are at least 1000 times faster than specific quadrature schemes which, in general, have to deal with irregularly oscillating and slowly decaying functions.

Rapidly convergent series and closed-form expressions for a class of integrals involving products of spherical Bessel functions / Lovat, Giampiero; Celozzi, Salvatore. - In: JOURNAL OF COMPUTATIONAL AND APPLIED MATHEMATICS. - ISSN 0377-0427. - 445:(2024), pp. 1-19. [10.1016/j.cam.2024.115802]

Rapidly convergent series and closed-form expressions for a class of integrals involving products of spherical Bessel functions

Lovat, Giampiero
Primo
;
Celozzi, Salvatore
Secondo
2024

Abstract

Rapidly convergent series are derived to efficiently evaluate a class of integrals involving the product of spherical Bessel functions of the first kind occurring in acoustic and electromagnetic scattering from circular disks and apertures. Depending on the involved parameters, the series can be further reduced to closed-form expressions in terms of generalized hypergeometric functions or Meijer G-functions, which can immediately be evaluated through current mathematical toolboxes. Numerical results are provided showing that the accuracy of the series representation can easily be controlled and that the proposed solutions are at least 1000 times faster than specific quadrature schemes which, in general, have to deal with irregularly oscillating and slowly decaying functions.
2024
Bessel functions; diffraction theory; special functions
01 Pubblicazione su rivista::01a Articolo in rivista
Rapidly convergent series and closed-form expressions for a class of integrals involving products of spherical Bessel functions / Lovat, Giampiero; Celozzi, Salvatore. - In: JOURNAL OF COMPUTATIONAL AND APPLIED MATHEMATICS. - ISSN 0377-0427. - 445:(2024), pp. 1-19. [10.1016/j.cam.2024.115802]
File allegati a questo prodotto
File Dimensione Formato  
Lovat_Rapidly convergent series_2024.pdf

accesso aperto

Tipologia: Versione editoriale (versione pubblicata con il layout dell'editore)
Licenza: Creative commons
Dimensione 824.72 kB
Formato Adobe PDF
824.72 kB Adobe PDF

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11573/1704909
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 0
  • ???jsp.display-item.citation.isi??? ND
social impact